MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Catalog Number 31MJ-501
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 31mm sjm masters series valve expanded cuff valve was chosen for a procedure.During procedure, the surgeon was suturing the valve in place and possibly attempted to reposition valve and somehow the leaflet got broke.The valve was explanted and a new 31mm sjm masters series valve expanded cuff was chosen and completed the procedure.
 
Additional Manufacturer Narrative
An event of leaflet fracture was confirmed.The investigation found one leaflet to be fractured into two pieces.The valve rotated freely.The valve was visually and microscopically examined.The sewing cuff was noted to be torn and contained blood/body fluids, which is consistent with damage during use.The recessed pivot areas, pivot guards, intact leaflet did not contain any visible evidence of surface damage or anomalies.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.While the root cause of the leaflet dislodgement could not be conclusively determined, there was no evidence of material defect in the carbon coating that may have caused or contributed to the dislodged leaflet.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 31mm sjm masters series valve expanded cuff valve was chosen for a procedure.During procedure, the surgeon was suturing the valve in place and possibly attempted to reposition valve and somehow one of the pieces came off.The valve was explanted and a new 31mm sjm masters series valve expanded cuff was chosen and completed the procedure.

Brand Name
MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20557251
Report Number2135147-2024-05361
Device Sequence Number16922727
Product Code LWQ
UDI-Device Identifier05415067045072
UDI-Public(01)05415067045072(17)241103(10)7259160
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Catalogue Number31MJ-501
Device Lot Number7259160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown